Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 37, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 11, 2011, 3:58 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 3:58 PM CDT (20:58 UTC)
- Expired
- May 11, 2011, 4:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Kenosha County, WI, Racine County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 55 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
237
WUUS53 KMKX 112058
SVRMKX
WIC059-101-127-112130-
/O.NEW.KMKX.SV.W.0037.110511T2058Z-110511T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
SOUTHWESTERN RACINE COUNTY IN SOUTHEAST WISCONSIN...
SOUTHEASTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 430 PM CDT
* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CHANNEL LAKE...OR NEAR FOX LAKE...AND MOVING NORTHEAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMP LAKE...PADDOCK LAKE...UNION GROVE...PLEASANT PRAIRIE...
BURLINGTON AIRPORT...SILVER LAKE...BROWNS LAKE...EAGLE LAKE...
KENOSHA AIRPORT...NEW MUNSTER...BURLINGTON...SALEM...BRISTOL AND
KANSASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4249 8830 4269 8836 4272 8801 4261 8788
4250 8790
TIME...MOT...LOC 2058Z 246DEG 22KT 4248 8818
WIND...HAIL 60MPH 1.25IN
$$
SEARS3 follow-up statements
488
WWUS53 KMKX 112106
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 PM CDT WED MAY 11 2011
WIC059-101-127-112130-
/O.CON.KMKX.SV.W.0037.000000T0000Z-110511T2130Z/
RACINE WI-WALWORTH WI-KENOSHA WI-
406 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
SOUTHEASTERN WALWORTH AND SOUTHWESTERN RACINE COUNTIES UNTIL 430 PM
CDT...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMP
LAKE...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KENOSHA AIRPORT AROUND 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4249 8830 4269 8836 4272 8801 4261 8788
4250 8790
TIME...MOT...LOC 2106Z 246DEG 45KT 4255 8804
WIND...HAIL 60MPH 1.00IN
$$
KAPELA057
WWUS53 KMKX 112117
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
417 PM CDT WED MAY 11 2011
WIC059-101-127-112130-
/O.CON.KMKX.SV.W.0037.000000T0000Z-110511T2130Z/
RACINE WI-WALWORTH WI-KENOSHA WI-
417 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
SOUTHEASTERN WALWORTH AND SOUTHWESTERN RACINE COUNTIES UNTIL 430 PM
CDT...
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ANTIOCH...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF KENOSHA...
SOUTHEASTERN WALWORTH AND SOUTHWESTERN RACINE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4249 8830 4269 8836 4272 8801 4261 8788
4250 8790
TIME...MOT...LOC 2117Z 261DEG 40KT 4254 8795
WIND...HAIL 60MPH 1.00IN
$$
KAPELA657
WWUS53 KMKX 112126
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
426 PM CDT WED MAY 11 2011
WIC059-101-127-112136-
/O.EXP.KMKX.SV.W.0037.000000T0000Z-110511T2130Z/
RACINE WI-WALWORTH WI-KENOSHA WI-
426 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA...SOUTHEASTERN
WALWORTH AND SOUTHWESTERN RACINE COUNTIES WILL EXPIRE AT 430 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4249 8830 4269 8836 4272 8801 4261 8788
4250 8790
TIME...MOT...LOC 2126Z 261DEG 40KT 4255 8782
$$
KAPELAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:06 PM CDT, 52 minutes earlier.
Area forecast discussion, May 11, 3:06 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CDT WED MAY 11 2011 .TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM. CURRENT CONVECTION ALONG WARM FRONT TO CONTINUE TO SHIFT SLOWLY EAST THROUGH THE REST OF THE AREA THIS AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST INTO THE AREA INTO EARLY EVENING...WITH SHORTWAVE TROUGH. THROUGH EARLY EVENING...STRONG ELEVATED CAPES OF 2000 TO 4000 J/KG...WITH DECENT DEEP LAYER SHEAR OF 30 TO 35 KNOTS PLUS...WILL CONTINUE TO BRING CHANCES FOR SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL. PRECIPITABLE WATER VALUES OF 1.50 INCHES AND SLOW MOVEMENT OF STORMS ALSO BRING A LOCALIZED FLASH FLOODING RISK. ELEVATED CAPES GET REDUCED LATER TONIGHT...AND SHORTWAVE MOVES OUT OF THE AREA...WITH CAP BUILDING IN. THIS SHOULD GRADUALLY REDUCE AREAL COVERAGE OF CONVECTION AS THE NIGHT GOES ON. LOW STRATUS DECK AND FOG ARE AFFECTING AREAS NEAR THE LAKE. WINDS ARE EXPECTED TO SLOWLY TURN SOUTH TONIGHT AND THURSDAY IN THIS AREA. SO...THESE CONDITIONS SHOULD GET PUSHED BACK TO THE LAKE. SOME CONCERN THAT THIS MAY NOT OCCUR DUE TO THE WEAK NATURE OF THE WINDS...AND IF SO THE FOG AND STRATUS WILL REMAIN. WILL HAVE TO WATCH THIS AREA CLOSELY. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AGAIN ON THURSDAY...AS WEAK SURFACE LOW AND COLD FRONT SLOWLY SHIFT INTO THE REGION. MEAN LAYER CAPES OF 500 TO 1500 J/KG WITH WEAK TO MODEST DEEP LAYER SHEAR OF 15 TO 20 KNOTS ARE EXPECTED. PRECIPITABLE WATER VALUES REMAIN AROUND 1.50 INCHES...AND WITH SLOW MOTIONS LOCALIZED FLASH FLOODING MAY OCCUR. .FRIDAY...FORECAST CONFIDENCE...MEDIUM MODELS ALL HAVE ONE UPPER LOW OVER SOUTHERN MISSOURI/NORTHERN ARKANSAS. WHILE NORTHERN UPPER LOW REACHES THE EASTERN DAKOTAS/MINNESOTA. THIS LEAVES OUR AREA BETWEEN THESE TWO SYSTEMS WITH AN BROAD RATHER WEAK SURFACE TROUGH AXIS FROM THE GREAT LAKES AND ACROSS SOUTHEAST WISCONSIN AND THROUGH ILLINOIS AND MISSOURI. NAM SOUNDINGS SHOWING MINIMAL CAPE LIFTED FROM AROUND 875 MB...ABOUT 80 J/KG...AROUND NOON BEFORE DRYING OUT MORE DURING THE AFTERNOON. NAM QPF IS LESS THAN A TENTH OF AN INCH...AND GIVEN SOUNDINGS NO MORE THAN CHANCE POPS ARE REASONABLE. .SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM GFS AND ECMWF STILL HAVE THE FORECAST AREA BETWEEN THE TWO UPPER LOWS...AS THE NORTHERN LOW DROPS TO IOWA AND THE SOUTHERN LOW MOVES EAST ACROSS KENTUCKY OR TENNESSEE. THE SURFACE TROUGH SAGS SOUTH INTO MORE OF A LOW OVER THE OHIO RIVER VALLEY. NAM AND GFS HAVE MORE QPF SATURDAY THAN THE 00Z ECMWF...AND BOTH GFS AND 00Z ECMWF HAVE SOME QPF SUNDAY...THE ECMWF MORE ACROSS SOUTHERN WISCONSIN. .LONG TERM... .MONDAY THROUGH WEDNESDAY FORECAST CONFIDENCE...MEDIUM THE NORTHERN LOW BECOMES THE PRIMARY LOW AND DROPS SOUTHEAST TOWARD KENTUCKY ON MONDAY...WITH THE UPPER TROUGH HANGING BACK INTO WISCONSIN TUESDAY AND POSSIBLY INTO WEDNESDAY. THE FORECAST AREA...ESPECIALLY THE SOUTHEAST MAY STILL BE IN THE PRECIPITATION CHANCES MONDAY...BUT BU TUESDAY THE GFS AND 00Z ECMWF BUILD A SURFACE HIGH ACROSS THE UPPER GREAT LAKES. HOWEVER THE 00Z ECMWF HAS LIGHT QPF RATHER CLOSE...UP TO SOUTHERN LAKE MICHIGAN TUESDAY THAT RETROGRADES BACK INTO SOUTHEAST WISCONSIN TUESDAY NIGHT AND WEDNESDAY. WILL USE THE CONSENSUS FORECAST IN THIS TIME FRAME. EITHER WAY THICKNESS VALUES ARE QUITE COOL...AND WITH ANY CLOUD COVER AND PRECIP...HIGHS WOULD BE RATHER COOL. && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO AFFECT TAF SITES THROUGH THE EARLY EVENING HOURS. IFR VISIBILITIES WITH MVFR CEILINGS ARE EXPECTED WITH ANY OF THE STORMS. SOME OF THE STORMS MAY BE SEVERE...AND PRODUCE DAMAGING WINDS TO 50 KNOTS...LARGE HAIL AND HEAVY RAINFALL. IN ADDITION...KMKE...KENW AND KUES WILL SEE LOW STRATUS AND FOG INTO THE EARLY EVENING...WITH ONSHORE WINDS. LIFR CEILINGS AND VISIBILITIES ARE EXPECTED...WITH KUES POSSIBLY GOING UP TO MVFR CONDITIONS AT TIMES. IF WINDS REMAIN ONSHORE TONIGHT INTO THURSDAY...THE LOW STRATUS DECK AND FOG LINGER AT THE EASTERN SITES. IF WINDS REMAIN SOUTH...THE LOW STRATUS DECK AND FOG WILL REMAIN OVER THE LAKE EAST OF THESE SITES. FOR NOW...THINK WINDS WILL TURN SOUTH AND KEEP THESE CONDITIONS OUT OF THE EASTERN SITES TONIGHT INTO THURSDAY. MVFR VISIBILITIES WITH LIGHT FOG SHOULD THEN LINGER TONIGHT...WITH VFR RETURNING THURSDAY. MORE SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON ACROSS TAF SITES. FOR NOW...WILL JUST MENTION VICINITY IN TAFS. && .MARINE...PATCHY DENSE FOG IS EXPECTED OVER THE NEARSHORE WATERS TONIGHT AND THURSDAY...CONTINUING THE TRENDS FROM TODAY. PATCHY DENSE FOG MAY CONTINUE THURSDAY NIGHT INTO FRIDAY...BEFORE FRONT PUSHES THROUGH THE AREA AND WINDS SHIFT NORTHEAST. BRISK NORTHEAST WINDS OVER THE UPCOMING WEEKEND INTO EARLY NEXT WEEK WILL GENERATE HIGH WAVES OVER THE NEARSHORE WATERS. SMALL CRAFT ADVISORY CONDITIONS MAY BE MET DURING THIS TIME. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ VERY SHORT TERM/AVIATION/MARINE...08/WOOD
Hazardous weather outlook, May 11, 10:25 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1025 AM CDT WED MAY 11 2011 WIZ046-047-051-052-056>060-062>072-120845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1025 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...DIMINISHING AFTER MIDNIGHT. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND...AND THERE IS AN INCREASED RISK FOR TORNADOES AS WELL. ISOLATED FLASH FLOODING IS ALSO POSSIBLE DUE TO THE ELEVATED MOISTURE LEVELS IN THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIMILAR WEATHER CONDITIONS ARE EXPECTED ON THURSDAY...WITH THUNDERSTORMS LIKELY DURING THE AFTERNOON AND EVENING...THEN DIMINISHING LATE. A FEW STORMS MAY PRODUCE LARGE HAIL...DAMAGING WIND AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND THURSDAY AFTERNOON AND NIGHT. LMZ643>646-120845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1025 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...DIMINISHING AFTER MIDNIGHT. A FEW STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. PATCHY DENSE FOG IS ALSO POSSIBLE DUE TO MOIST AIR FLOWING OVER THE COLD WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIMILAR WEATHER CONDITIONS ARE EXPECTED ON THURSDAY...WITH THUNDERSTORMS LIKELY DURING THE AFTERNOON AND EVENING...THEN DIMINISHING LATE. A FEW STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. PATCHY DENSE FOG WILL CONTINUE THROUGH THURSDAY. A SMALL CRAFT ADVISORY MAY BE SUNDAY THROUGH MONDAY AS BRISK NORTHEAST WINDS DEVELOP. MRC WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, May 11, 2:43 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL JEFFERSON 43.01N 88.81W
05/11/2011 M1.00 INCH JEFFERSON WI NWS EMPLOYEE
&&
WIMBERLEYSpecial weather statement, May 11, 2:47 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 247 PM CDT WED MAY 11 2011 WIZ057-058-063-064-112045- COLUMBIA-DANE-DODGE-JEFFERSON- 247 PM CDT WED MAY 11 2011 ...STRONG THUNDERSTORM MOVING THROUGH THE AREA BETWEEN MADISON AND COLUMBUS... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF COLUMBUS TO MARSHALL...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAKE MILLS AND COLUMBUS BY 255 PM CDT... CAMBRIA AND FALL RIVER BY 300 PM CDT... JEFFERSON BY 310 PM CDT... RANDOLPH AND JOHNSON CREEK BY 315 PM CDT... WATERTOWN AIRPORT AND WATERTOWN BY 320 PM CDT... BEAVER DAM BY 330 PM CDT... JUNEAU DODGE AIRPORT AND JUNEAU BY 340 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KAPELA
Local storm report, May 11, 2:51 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 4 WNW LAKE MILLS 43.10N 88.98W
05/11/2011 M1.00 INCH JEFFERSON WI TRAINED SPOTTER
0240 PM HAIL 1 N JEFFERSON 43.02N 88.81W
05/11/2011 M2.00 INCH JEFFERSON WI NWS EMPLOYEE
0243 PM HAIL S JEFFERSON 43.01N 88.81W
05/11/2011 M1.75 INCH JEFFERSON WI PUBLIC
&&
WIMBERLEYSpecial weather statement, May 11, 3:08 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 PM CDT WED MAY 11 2011 WIZ047-051-058-059-063>065-112100- DANE-DODGE-FOND DU LAC-GREEN LAKE-JEFFERSON-WASHINGTON-WAUKESHA- 308 PM CDT WED MAY 11 2011 ...STRONG THUNDERSTORM MOVING INTO THE BROAD AREA BETWEEN WAUPUN AND OCONOMOWOC... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF BEAVER DAM TO 12 MILES SOUTH OF BEAVER DAM TO 5 MILES SOUTH OF LAKE MILLS...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... RANDOLPH BY 315 PM CDT... JOHNSON CREEK BY 320 PM CDT... BEAVER DAM BY 325 PM CDT... MARKESAN AND WATERTOWN AIRPORT BY 330 PM CDT... JUNEAU DODGE AIRPORT AND JUNEAU BY 340 PM CDT... HUSTISFORD AND HORICON BY 350 PM CDT... BRANDON AND WAUPUN BY 355 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KAPELA
Special weather statement, May 11, 3:49 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 PM CDT WED MAY 11 2011 WIZ058>060-064>066-070-071-112145- DODGE-JEFFERSON-MILWAUKEE-OZAUKEE-RACINE-WALWORTH-WASHINGTON- WAUKESHA- 349 PM CDT WED MAY 11 2011 ...SCATTERED STRONG THUNDERSTORM MOVING THROUGH THE AREA BETWEEN INTESTATE 94 AND STATE HIGHWAY 33... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF HARTFORD TO SUSSEX TO 10 MILES WEST OF MUKWONAGO...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WAUKESHA AIRPORT AND MENOMONEE FALLS BY 355 PM CDT... HUSTISFORD AND DOWNTOWN WAUKESHA BY 400 PM CDT... POTTER LAKE AND MUKWONAGO BY 405 PM CDT... MILWAUKEE TIMMERMAN AIRPORT AND BUTLER BY 410 PM CDT... NEW BERLIN AND ELM GROVE BY 415 PM CDT... GLENDALE AND MILWAUKEE COUNTY ZOO BY 420 PM CDT... WIND LAKE AND WHITEFISH BAY BY 425 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KAPELA
Special weather statement, May 11, 3:58 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 358 PM CDT WED MAY 11 2011 WIZ065-066-070-071-112200- MILWAUKEE-RACINE-WALWORTH-WAUKESHA- 358 PM CDT WED MAY 11 2011 ...STRONG THUNDERSTORM MOVING THROUGH INTERSTATE 43 CORRIDOR BETWEEN EAST TROY AND MILWAUKEE... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EAST TROY...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF ROCHESTER BY 405 PM CDT... WATERFORD NORTH AND MUKWONAGO BY 410 PM CDT... WIND LAKE BY 420 PM CDT... BIG BEND BY 425 PM CDT... MUSKEGO BY 435 PM CDT... NEW BERLIN BY 445 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KAPELA
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:02 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 43 min |
| May 11, 1:04 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 41 min |
| May 11, 1:17 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 28 min |
| May 11, 1:39 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 36 min |
| May 11, 1:43 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 32 min |
| May 11, 2:03 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 42 min |
| May 11, 2:21 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 24 min |
| May 11, 2:27 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 48 min |
| May 11, 2:54 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Racine, Walworth, Waukesha | 36 min |
| May 11, 3:10 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 35 min |
| May 11, 3:22 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 38 min |
| May 11, 3:53 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 52 min |
| May 11, 4:28 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 47 min |
| May 11, 4:36 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 39 min |
| May 11, 4:42 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 48 min |
| May 11, 5:11 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 49 min |
| May 11, 5:13 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 37 min |
| May 11, 5:27 PM CDT | Areal Flood Advisory | MKX | Kenosha | 93 min |
| May 11, 5:55 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 29 min |
| May 11, 6:13 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.